Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 28, 2007, 4:41 AM CST for Jefferson County, Orange County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2007, 4:41 AM CST (10:41 UTC)
- Expired
- Dec 28, 2007, 5:45 AM CST
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 281042
SVRLCH
TXC245-361-281145-
/O.NEW.KLCH.SV.W.0138.071228T1041Z-071228T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 AM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PORT NECHES...PORT ARTHUR...
NEDERLAND...GROVES...CENTRAL GARDENS...
EASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...ORANGE...BRIDGE CITY...
* UNTIL 545 AM CST
* AT 433 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES SOUTHWEST OF NEDERLAND...OR ABOUT 10 MILES EAST OF
HAMSHIRE...AND MOVING NORTHEAST AT 40 MPH. THIS IS A CONTINUATION OF
A PREVIOUS WARNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT NECHES...NEDERLAND...GROVES AND CENTRAL GARDENS BY 455 AM
CST...
BRIDGE CITY BY 505 AM CST...
ORANGE BY 515 AM CST...
LAT...LON 3022 9380 3011 9374 2999 9380 2974 9411
2988 9422
TIME...MOT...LOC 1041Z 230DEG 37KT 2987 9409
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 3:33 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 28, 3:33 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 333 AM CST FRI DEC 28 2007 .SHORT TERM (TODAY-SATURDAY NIGHT)...COLD FRONT IS CURRENTLY MOVING THROUGH THE FORECAST AREA THIS MORNING WITH TEMPERATURES FALLING INTO THE 40S IN ITS WAKE. AHEAD OF THE FRONT...TEMPERATURES IN THE UPPER 50S TO LOWER 60S. SHOWERS AND THUNDERSTORMS LINED UP RIGHT ON THE FRONT WITH OTHER SHOWERS DEVELOPING IN THE WAKE OF THE FRONT BY ABOUT 80 TO 100 MILES AND THIS APPEARS TO BE EXPANDING IN THE PAST COUPLE OF HOURS. SO WILL START OUT WITH LIKELY POPS EAST OF AN AEX TO LCH LINE WITH CHANCE POPS TO THE WEST OF THAT LINE. POPS DROP OFF APPRECIABLY THIS AFTERNOON AS FRONT MAKES RAPID PROGRESSION THROUGH THE AREA. TEMPERATURES WILL LIKELY FALL OFF FROM EARLY HIGHS THIS MORNING EAST OF THE FRONT...HOWEVER WEST OF THE FRONT...SHOULD SEE SOME REBOUND. NEXT CONCERN IS THE OVERRUNNING EVENT THAT IS FORECAST OVER THE WEEKEND. THE LATEST ROUND OF MODEL GUIDANCE HAS SHIFTED THE JET AXIS AND DISTURBANCES FURTHER SOUTH INTO THE GULF AND THIS HAS RESULTED IN A SOUTHWARD SHIFT IN THE FORECAST RAIN AREA LATE SATURDAY AND SATURDAY NIGHT. WE DID NOT SHIFT IT QUITE AS FAR TO THE SOUTH AS THE GUIDANCE AT THIS TIME...BUT WE DID SHIFT THE BEST POPS AND QPF ABOUT 50 TO 100 MILES SOUTH OF WHERE WE HAD IT YESTERDAY. ALSO LOOKS TO REMAIN A LITTLE COOLER OVER THE WEEKEND AS WELL. .LONG TERM (SUNDAY-THURSDAY)...BEST CHANCE OF RAIN LOOKS TO BE DURING THE DAY SUNDAY AS OVERRUNNING EVENT CONTINUES...BUT AGAIN HAS BEEN SHIFTED FURTHER TO THE SOUTH. THEN THE NEXT SYSTEM TO WATCH WILL BE THE INITIAL FRONT FORECAST TO MOVE THROUGH MONDAY NIGHT. NOW APPEARS THAT THERE MAY BE ENOUGH MOISTURE FOR SOME SHOWERS WITH THE FRONT NOW. A MUCH COLDER AIRMASS WORKS INTO THE AREA TUESDAY. WITH TEMPERATURES GETTING A LITTLE COOLER THROUGH THE PERIOD AND AGAIN WILL LIKELY SEE COLDEST AIR OF THE SEASON SO FAR IN THE WEDNESDAY THROUGH THURSDAY TIME FRAME. BUT AGAIN WILL WAIT TO LOWER TEMPERATURES SIGNIFICANTLY WITH BETTER FRONTAL TIMING. && .AVIATION...SHOWERS AND THUNDERSTORMS MAINLY THIS MORNING WITH A FEW SHOWERS THIS AFTERNOON FOR ARA AND LFT. VFR TO MVFR CIGS WILL BEGIN TO BREAK THIS AFTERNOON FROM WEST TO EAST. && .MARINE...STIFF SOUTH WIND THIS MORNING AHEAD OF THE FRONT AND WILL NEED TO KEEP SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS. AS THE FRONT APPROACHES...WINDS AND SEAS WILL SUBSIDE. WINDS WILL BECOME MORE EASTERLY THROUGH THE WEEKEND AHEAD OF THE STRONG COLD FRONT FORECAST MONDAY NIGHT AND TUESDAY. THIS FRONT WILL SIGNIFICANTLY INCREASE WINDS AND SEAS BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 63 41 58 43 / 60 10 10 40 KBPT 62 41 58 44 / 50 10 10 30 KAEX 58 37 56 39 / 70 10 10 30 KLFT 64 42 58 43 / 70 10 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SMALL CRAFT EXERCISE CAUTION GMZ470-472-475. && BRAZZELL
Hazardous weather outlook, Dec 28, 3:42 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 AM CST FRI DEC 28 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-290945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 342 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT THAT IS MOVING THROUGH THE AREA THIS MORNING. A STORM OR TWO MAY BECOME STRONG AND PRODUCE GUSTY WINDS...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA MONDAY NIGHT AND TUESDAY...THIS FRONT MAY BRING THE COLDEST AIR THAT WE HAVE SEEN SO FAR THIS WINTER SEASON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:10 AM CST | Severe Thunderstorm Warning | LCH | Jefferson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.